Janus Kinase Inhibitors’ Effect on Patch Testing: A Systematic Review
Abstract
Janus Kinase (JAK) inhibitors are a growing class of medications with expanding FDA approvals for dermatologic conditions. This class of medications' immunosuppressive effects are well documented in the literature, as well as the associated side effects. Patients with atopic dermatitis (AD) and psoriasis have been shown to have increased rates of allergic contact dermatitis (ACD), traditionally diagnosed via cutaneous patch testing. With the increasing use of JAK inhibitors in this population, their interaction with patch testing is vital to ensuring accurate diagnosis of ACD and other allergic conditions. A systematic search of the databases MEDLINE, Embase, Cochrane Central Register of Controlled Trials, and Web of Science was conducted on 10/4/25. After screening for duplicates and excluding irrelevant studies, 8 studies were included in the review. The majority of patients were evaluated for ACD with concurrent AD (88.5%), with fewer evaluated for isolated ACD (5.7%) or mixed ACD and chronic actinic dermatitis (CAD) (2.8%). Upadacitinib was the most documented JAK inhibitor (60.0%), followed by abrocitinib (28.5%), tofacitinib (5.7%), and baricitinib (5.7%). 91.4% of patients received patch testing before and during JAK inhibitor use. Of this cohort, 71.9% converted to entirely negative patch test results during JAK inhibitor treatment, while the remaining 28.1% demonstrated a reduction in the number or grade of positive reactions. This review sheds light on the effects of JAK inhibitor use on patch testing results, with initial findings indicating potentially diminished readings with concurrent JAK inhibitor use.
Fields of Study & Subjects
Dermatology and Skin Diseases
Psoriasis: Treatment and Pathogenesis
Contact Dermatitis and Allergies
Publication details
- Journal / source
- Dermatitis
- Publisher
- SAGE Publications
- Pages
- 17103568261415887–17103568261415887
- Publication date
- 17 February 2026
- Language
- EN